Thunderstorm Wind, Keya Paha
- When
- June 21, 7:30 PM CST
- Where
- Keya Paha County, 22 mi WNW of Springview
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.933, -100.133
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 21, 2:15 PM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT SAT JUN 21 2003
...FORECAST CHALLENGE WITH THIS CYCLE IS ALONG WHICH OF A NUMBER OF
BOUNDARIES THUNDERSTORMS WILL DEVELOP...
...18Z SYNOPSIS...
AT THE SURFACE A FRONT WAS STRETCHED ACROSS CENTRAL CANADA
THROUGH A LOW IN CENTRAL SASKATCHEWAN. A TROUGH EXTENDED FROM THAT
CENTER ACROSS THE WESTERN DAKOTAS AND WESTERN NEBRASKA. THE DRY
LINE WAS INDICATED THROUGH THE EASTERN PLAINS OF WYOMING...COLORADO
AND NEW MEXICO. THE AXIS OF THE PLAINS THETA-E RIDGE IN THE
BOUNDARY LAYER RUNS FROM JUST EAST OF AINSWORTH TO BROKEN BOW. THE
GOES DPI SHOWS MOS FAVORABLE LIFTED INDICES AND TPW EAST OF A MRR-
OGA LINE, BUT STRONG CONVECTION IS ALREADY FIRING IN THE SOUTHERN
PANHANDLE AS INDICATED BY GOES VISIBLE IMAGERY AND THE RADAR
MOSAIC. IN THE UPPER LEVELS THE 6.7U IMAGERY DISPLAYED A BAROCLINIC
AREA ACROSS MONTANA AND WYOMING COMING OUT OF A MATURE CYCLONE.
...MODELS...
THE ETA SHOWS FAIRLY DECENT CONTINUITY BETWEEN RUNS THROUGH
MONDAY AFTERNOON AND EVENING. THIS MORNINGS GFS IS SIMILAR TO THE
ETA THROUGH TUESDAY EVENING, SO MY CONFIDENCE IS HIGH IN THE ETA
SOLUTION AND THE GFS FOR SUNDAY THROUGH TUESDAY.
...FORECAST THROUGH TUESDAY...
INSTABILITY THIS AFTERNOON WOULD FAVOR THUNDERSTORM DEVELOPMENT
IN CENTRAL AND EASTERN NEBRASKA LATER TONIGHT. WITH THE WATCH IN
EFFECT UNTIL 02Z. WITH STRONG CONVECTION DEVELOPING ALREADY ALONG
THE WESTERN TROUGH, ILL INCORPORATE SCATTERED THUNDERSTORMS
PROGRESSIVELY WEST TO EAST THIS EVENING. EXCEPT FOR THE EXTREME
SOUTHWEST, THUNDERSTORMS MAY BE EXPECTED EACH DAY THROUGH TUESDAY.
THE ETA KEEPS VERY UNSTABLE CONDITIONS OVER ALL BUT THE WEST AND
EXTREME SOUTHWEST.
TEMPERATURES SUNDAY AND MONDAY SHOW A WARMING TREND WITH THE 24
HOUR TRENDS OF +1 NORTHWEST TO +8 SOUTHEAST SUNDAY AND +2F NORTH TO
+8F SOUTH MONDAY. THAT APPEARS TO BE REFLECTED FAIRLY WELL IN THE ETA
MOS.
...EXTENDED FORECAST WEDNESDAY THROUGH SATURDAY...
GFS SHOWS SOMEWHAT ERRATIC RUN-TO-RUN PATTERN. YESTERDAYS ECMWF
IS SIMILAR TO LAST NIGHTS GFS, BUT THIS MORNINGS GFS APPEARS TO BE
SPEEDING UP THE PROGRESS OF SYSTEMS MOVING ACROSS THE WEST. THOUGH MY
CONFIDENCE IS NOT REAL HIGH IN THE EXTENDED FORECAST, I HAVE USED
GRIDS FROM LAST NIGHTS GFS MOS WITH SOME ADJUSTMENTS TO BLEND WITH
OTHER OFFICES.
BEING MORE PROGRESSIVE, THIS MORNINGS GFS IS IS COOLER THAN
LAST NIGHTS BY ABOUT 5C FOR WEDNESDAY. LAST NIGHTS MEDIUM RANGE GFS
IS COOLER THAN THE PREVIOUS MEDIUM RANGE BY 2C THURSDAY AND 4C FRIDAY
AND SATURDAY.
.LBF...NONE.
SPRINGERNEZ004>010-022>029-035>038-056>059-069>071-094-211645- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 426 PM CDT SAT JUN 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A SEVERE WEATHER OUTBREAK IS EXPECTED TONIGHT...WITH THUNDERSTORMS DEVELOPING OVER THE EASTERN NEBRASKA PANHANDLE AND SPREADING EAST OVERNIGHT. A HIGHLY UNSTABLE ATMOSPHERE IS IN PLACE ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE EXTREME INSTABILITY AND WINDS ALOFT ARE EXPECTED TO PRODUCE A FEW LONG LIVED SUPER CELLS WHICH COULD PRODUCE ONE OR MORE TORNADOES DURING THEIR LIFE CYCLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...AREAS EAST OF HIGHWAY 83 WILL REMAIN AT RISK FOR SEVERE WEATHER SUNDAY AFTERNOON AND EVENING AS ANOTHER DISTURBANCE MOVES THROUGH THE REGION. THE ATMOSPHERE WILL ONCE AGAIN BECOME VERY UNSTABLE EAST OF HIGHWAY 83 DURING THE AFTERNOON. THE EXTREME INSTABILITY AND WINDS ALOFT ARE EXPECTED TO PRODUCE A FEW LONG LIVED SUPER CELLS WHICH COULD PRODUCE ONE OR MORE TORNADOES DURING THEIR LIFE CYCLE. MONDAY...ALL OF THE OUTLOOK AREA WILL REMAIN AT RISK FOR SEVERE WEATHER IN THE AFTERNOON AND THROUGHOUT MOST OF THE NIGHT AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE ATMOSPHERE WILL BECOME VERY UNSTABLE AND WINDS ALOFT WILL BE STRONG. THE EXTREME INSTABILITY AND WINDS ALOFT ARE EXPECTED TO PRODUCE A FEW LONG LIVED SUPER CELLS WHICH COULD PRODUCE ONE OR MORE TORNADOES DURING THEIR LIFE CYCLE. TUESDAY THROUGH FRIDAY...THUNDERSTORMS ARE POSSIBLE EACH DAY. ORGANIZED SEVERE WEATHER OUTBREAKS SEEM UNLIKELY BUT CONDITIONS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT...SUNDAY AFTERNOON AND EVENING AND ON MONDAY. POWER
NEZ004>010-022>029-035>038-056-057-059-094-220150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 819 PM CDT SAT JUN 21 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 555 CANCELLED AND REPLACED WITH SEVERE THUNDERSTORM WATCH NUMBER 558... THE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM CDT (8 PM MDT) FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED. A NEW THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTH CENTRAL NEBRASKA UNTIL 2 AM CDT (1 AM MDT) FOR THE FOLLOWING COUNTIES...CHERRY...GRANT...HOOKER...THOMAS...KEYA PAHA...BROWN... ROCK...BLAINE...LOUP...BOYD...HOLT...GARFIELD AND WHEELER. CLB
The North Platte radar (KLNX), 114 km away, was scanning. The volume nearest the first event began at 01:28 UTC.
3 thunderstorm wind. Local standard time, as filed.
A large tree was uprooted from the wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363506, 5363507, 5363508.